I am a 27-year-old female. I have been taking Lithium 1200 mg for five years. Last year, I got an injury and it required regular pain management. So I was told to take Ibuprofen at a maximum dose. Within a week, I developed ataxia, muscle weakness, and spasticity, memory loss, polyuria, incontinence, tremors, blue hands, chest pain, weakness, and inability to lift my legs. I was referred for an evaluation for multiple sclerosis and Parkinson's disease. My symptoms began to get reduced when I stopped taking NSAIDS. I have prescribed them again at a maximum dose after surgery and I was hospitalized for the same symptoms. My kidney function was normal. I was unaware that NSAIDS can cause serious complications in lithium users by causing toxicity. My symptoms matched with the symptoms of lithium toxicity. But all the laboratory tests did not demonstrate any kidney problems. Is it possible to have neurological or lithium toxicity due to these medications without involving kidneys?
Welcome to icliniq.com.
It is purely drug to drug interaction and it is well known with lithium. In fact, lithium interacts with many drugs and it is one of the drugs having a narrow therapeutic index. The symptoms of lithium toxicity can develop even with the absence of kidney damage as they are mainly caused due to increased lithium concentration in blood. You have not mentioned the reason for taking Lithium. It is necessary to check your blood levels at regular intervals and do not take any medications without consulting the doctor.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. causes of peptic ulcer disease are H pylori infection, Non-steroidal antiinflammatory drugs (NSAIDs), drugs other than NSAIDs such as Tetracycline, Iron tablets, potassium supplements and Bisphosphonates, Zollinger Ellison syndrome, and carcinoid ... Read fullWhat are the side effects of Tizanidine?
.. with Sertraline is known for severe drug interactions. The severity of your side effects signifies that you are having intense side effects and interactions. You should immediately contact your nearby physician and get yourself examined. For furth... Read fullCan I take any medicine to lose weight fast?
.. you are worried about your weight gain and being prediabetic. Remember, Metformin is a prescription drug, and it is your physician who can decide if it is needed for you or not. Metformin can be prescribed to prevent diabetes (type II diabetes ons... Read full
Ask your health query to a doctor online?Ask a Pharmacologist Now